Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Myasthenia Gravis

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Muscle Twitching

Reply
Thread Tools Display Modes
Unread 07-14-2010, 08:13 AM   #1
rezmommy
Member
 
Join Date: Nov 2008
Location: Ontario, Canada
Posts: 189
Default Muscle Twitching

I have had muscle twitches in different parts of my body occasionally. I recently went to see a specialist and he mentioned that the twitching and the tingling that I also experience, don't really fit with MG.

For the last week I have had constant twitching in my left eyelid. It just does not go away. Even when I wake up in the morning, the twitching is there. I still continue to have twitching in other parts of my body but they come and go and only last a few seconds.

I would appreciate any feedback.
Thanks ~ Melanie
rezmommy is offline   Reply With Quote
Unread 07-14-2010, 08:30 AM   #2
art chick
Member
 
Join Date: Apr 2010
Posts: 132
Default

Are you taking mestinon? That will cause muscle twitches and I do get those on and off. When my dose got too high, I got them all over my body (trunk, neck, shoulders, eyes, arms, legs) and frequent urination and diarrhea so we knew it was too much. But even at the right dose, when I have a cup of coffee which enhances the effect, my eyelids will twitch for a little while .. .
art chick is offline   Reply With Quote
Unread 07-14-2010, 08:36 AM   #3
Aw3sk3r
Junior Member
 
Join Date: Oct 2009
Posts: 44
Default

Hi Melanie,

I posted something similar on another thread. I have learned that there is a condition that can accompany MG called myotonia whach causes muscle fasciculations or twitching. I have also read somewhere that Mestinon can cause this.

I have had crazy twitching of my calves, some in my belly, and arms, and it gets worse the more I use my muscles. I am going to bring this up to my neuro in two weeks and for now will chalk it up as MG related

In addition there is another condition called Benign fasciculation syndrome or BFS which is harmless and just annoying. I would talk to your neuro about it, and I hope your symptoms clear up!

Bill
Aw3sk3r is offline   Reply With Quote
Unread 07-14-2010, 12:46 PM   #4
Stellatum
Senior Member
 
Join Date: Feb 2010
Posts: 1,168
Default

Me,too--I can tell I'm taking too much Mestinon when I get muscle twitches.

Abby
Stellatum is offline   Reply With Quote
Unread 07-14-2010, 12:58 PM   #5
rezmommy
Member
 
Join Date: Nov 2008
Location: Ontario, Canada
Posts: 189
Default

Thanks for all the input. I am on Mestinon and Imuran. I don't see my regular neuro until August but I will mention it then.
rezmommy is offline   Reply With Quote
Unread 07-14-2010, 01:44 PM   #6
Maxwell'sMom
Member
 
Maxwell'sMom's Avatar
 
Join Date: Oct 2006
Posts: 371
My Mood:
Default

I wanted to add that I actually get twitching around my eye, when I need mestinon. I know, it's not suppose to do that, but it does.
I take the mestinon, and the twitching calms right down, until, I'm due for another one.
best of wishes
Love Lizzie
Maxwell'sMom is offline   Reply With Quote
Unread 07-14-2010, 04:38 PM   #7
AnnieB3
Magnate
 
Join Date: Feb 2009
Posts: 2,576
Default

Melanie, When was your last eye exam? It could be Mestinon but it could be a boat load of other things too. Eye strain, electrolytes being off balance, circulatory problems or even tensing up muscles while you are sleeping! It couldn't hurt to see your primary doctor to at least take a fresh look at the twitching to see if it's something worrisome or something you have to live with.

When I get twitching, because I have fluid "shifting" issues due to capillary permeability, it's due to electrolyte issues. What's funny is that the twitching I had while growing up went away after taking Mestinon.

I hope you can figure it out and that it stops. That would be pretty annoying to have going on for a while.

Annie
AnnieB3 is offline   Reply With Quote
Unread 07-15-2010, 01:36 PM   #8
rezmommy
Member
 
Join Date: Nov 2008
Location: Ontario, Canada
Posts: 189
Default

Thanks Lizzie & Annie
I did have an eye exam in June and everything was fine. I will definitley go and see my primary dr soon. It is something that I am waiting for it to go away but every morning I wake up it is still there.
rezmommy is offline   Reply With Quote
Unread 07-16-2010, 12:33 AM   #9
suev
Member
 
Join Date: Jun 2009
Location: Texas
Posts: 712
Default

Lizzie!
I am so glad you shared that about Mestinon wearing off and twitching. That's exactly what has been happening to me - and I was getting confused!!

I felt like I needed more Mestinon (and the timing was about right) - - but my neuro said that too much Mestinon would cause twitching and should be watched out for so as not to overdose.

Yet once I stared taking a half dose (at first sign of twitching) ... every single time the eye twitching stopped as soon as the Mestinon kicked in.

So thanks Lizzie for letting me know I'm not the only 'snowflake' with this particular bent!! lolol

Sue
suev is offline   Reply With Quote
Unread 07-26-2010, 06:23 PM   #10
Tbarney
Member
 
Join Date: May 2009
Location: Iowa
Posts: 163
Default

Twitching in my eye was one of the main things that led my dr. to believe I had MG. My eye twitched constantly until it finally gave in and drooped instead. My calves and ribs twitch/cramp frequently.
Tbarney is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
muscle twitching after 1st seizure... Alesia Epilepsy 6 04-02-2013 02:08 AM
Muscle spasms/ twitching InHisHands Reflex Sympathetic Dystrophy (RSD and CRPS) 33 12-15-2009 05:05 PM
Muscle Twitching / Jumping Kitty Multiple Sclerosis 17 07-13-2008 03:39 PM
Muscle cramps/twitching/ LizaJane Peripheral Neuropathy 12 07-10-2008 11:50 AM
Muscle twitching??? BJ Bipolar Disorder 4 12-09-2006 09:23 AM


All times are GMT -5. The time now is 09:45 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy
NeuroTalk Archives